Worsening of symptoms on Vanco?

Treatments, possible treatments, unsubstantiated/unproven treatments. Consult your doctor first.
deedadee
Brand New Poster
Posts: 1
Joined: Fri Feb 17, 2017 12:03 am

Worsening of symptoms on Vanco?

Postby deedadee » Fri Feb 17, 2017 12:12 am

Hi Everyone,

I'm new to this board and hope I am posting in the right place. I'm in my mid-twenties and have Crohn's disease, and tested positive for c-diff last month. I did 14 days of Flagyl and had horrific side effects, but it seemed to work for the cdiff (or so I thought). Long story short, I tested positive for c-diff again after the worst symptoms I've ever had returned. I started on Vanco yesterday, and it's as if I took a laxative - I cannot stop going to the bathroom. My question is, is this common when first starting on Vanco? If so, how long do I have to put up with this and how long until it starts working? Miserable and looking for some advice! Thanks!

NanciT
Long Time Contributor
Posts: 2417
Joined: Thu Sep 18, 2014 12:01 pm

Re: Worsening of symptoms on Vanco?

Postby NanciT » Fri Feb 17, 2017 12:44 am

Hello Deeadee and welcome to the site Please read the first thread for all new posters

You mentioned 14 days of flagyl which you thought may have cleared CDIFF, and it's not clear the time between finishing flagyl and retesting? Often physicians do not retest especially if it has been a short time.
Vanco can take a few days to work but I want to add the history of Crohns can make your case more complicated. I would contact your GI and discuss what your next step should be.

Sorry you are dealing with this, hopefully your GI will advise and things will improve for you soon
NanciT

beth22
Long Time Contributor
Posts: 9418
Joined: Tue Apr 07, 2009 2:23 pm

Re: Worsening of symptoms on Vanco?

Postby beth22 » Fri Feb 17, 2017 2:48 am

We had a poster with Crohn's and vanco did not sit well with her either. Eventually she got a FMT and was cured of both c diff and Crohn's. Maybe you are sensitive to the vanco. Some people are, although generally it is well-tolerated. I would tell your doctor. If Flagyl gave you bad side effects, there is another medicine called Dificid that you might want to ask about.

georgina
Long Time Contributor
Posts: 2187
Joined: Sat Sep 12, 2015 10:07 am

Re: Worsening of symptoms on Vanco?

Postby georgina » Fri Feb 17, 2017 3:14 am

Deeadee
Vanco should be able to control your symptoms but if you are sick with Crohn , that complicates things. Go back to your doctor and ask if Dificid is a better option for you then Vanco.


Return to “Treatments”



Who is online

Users browsing this forum: No registered users and 2 guests